Alert archive / Virginia / Wind Advisories in 2025

Wind Advisory 3, NWS Blacksburg, VA

January 14, 20254 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Jan 14, 2025, 2:08 PM EST for 4 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Jan 14, 2025, 6:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2025, 2:08 PM EST (19:08 UTC)
In effect from
Jan 14, 2025, 6:00 PM EST
Expired
Jan 15, 2025, 4:00 AM EST
In force
10 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2025-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2025-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -204 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2746 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
-204 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

828 
WWUS71 KRNK 141908
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
208 PM EST Tue Jan 14 2025

WVZ508-150315-
/O.CON.KRNK.EC.W.0001.250115T0300Z-250115T1500Z/
Western Greenbrier-
Including the cities of Rainelle, Duo, and Quinwood
208 PM EST Tue Jan 14 2025

...EXTREME COLD WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 
10 AM EST WEDNESDAY...

* WHAT...Dangerously cold wind chills as low as 16 below expected.

* WHERE...Western Greenbrier County.

* WHEN...From 10 PM this evening to 10 AM EST Wednesday.

* IMPACTS...The cold wind chills as low as 15 below zero could 
  result in hypothermia or frostbite if precautions are not taken. 
  Frostbite and hypothermia will occur if unprotected skin is 
  exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

NCZ001-002-018-VAZ015>017-150315-
/O.NEW.KRNK.WI.Y.0003.250114T2300Z-250115T0900Z/
/O.CON.KRNK.CW.Y.0006.250115T0500Z-250115T1500Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of Volney, Galax, Floyd, Whitetop,
Troutdale, Sparta, Independence, West Jefferson, and Boone
208 PM EST Tue Jan 14 2025

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST 
WEDNESDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 
10 AM EST WEDNESDAY...

* WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with 
  gusts up to 50 mph expected. For the Cold Weather Advisory, very 
  cold wind chills as low as 9 below expected.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, and Grayson Counties.

* WHEN...For the Wind Advisory, from 6 PM this evening to 4 AM EST 
  Wednesday. For the Cold Weather Advisory, from midnight tonight to 
  10 AM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  cold wind chills as low as 10 below zero could result in 
  hypothermia if precautions are not taken. Frostbite and 
  hypothermia will occur if unprotected skin is exposed to these 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

&&

$$

VAZ007-009>014-018>020-022>024-WVZ042>044-507-150315-
/O.CON.KRNK.CW.Y.0006.250115T0500Z-250115T1500Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-
Monroe-Eastern Greenbrier-
Including the cities of Alderson, Salem, Hix, Radford, Union,
Lewisburg, Pearisburg, Marion, Wytheville, Flat Top, Pulaski, New
Castle, Lexington, Roanoke, Hot Springs, Clifton Forge,
Fincastle, Bluefield, Tazewell, White Sulphur Springs, Bland,
Covington, Hinton, Blacksburg, and Buena Vista
208 PM EST Tue Jan 14 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 
10 AM EST WEDNESDAY...

* WHAT...Very cold wind chills as low as 9 below expected.

* WHERE...Portions of southwest Virginia and southeast West Virginia.

* WHEN...From midnight tonight to 10 AM EST Wednesday.

* IMPACTS...The cold wind chills as low as 10 below zero could 
  result in hypothermia if precautions are not taken. Frostbite and 
  hypothermia will occur if unprotected skin is exposed to these 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

&&

$$

WP
2 follow-up statements
877 
WWUS71 KRNK 150311
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1011 PM EST Tue Jan 14 2025

WVZ508-151200-
/O.CON.KRNK.EC.W.0001.000000T0000Z-250115T1500Z/
Western Greenbrier-
Including the cities of Rainelle, Quinwood, and Duo
1011 PM EST Tue Jan 14 2025

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 10 AM EST 
WEDNESDAY...

* WHAT...Dangerously cold wind chills as low as 17 below.

* WHERE...Western Greenbrier County.

* WHEN...Until 10 AM EST Wednesday.

* IMPACTS...The cold wind chills as low as 17 below zero could 
  result in hypothermia or frostbite if precautions are not taken. 
  Frostbite and hypothermia will occur if unprotected skin is 
  exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

NCZ001-002-018-VAZ015>017-151200-
/O.CON.KRNK.WI.Y.0003.000000T0000Z-250115T0900Z/
/O.CON.KRNK.CW.Y.0006.250115T0500Z-250115T1500Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of Galax, Sparta, Whitetop, Boone,
Independence, Troutdale, Floyd, Volney, and West Jefferson
1011 PM EST Tue Jan 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST 
WEDNESDAY...

* WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with 
  gusts up to 50 mph. For the Cold Weather Advisory, very cold wind 
  chills as low as 9 below expected.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, and Grayson Counties.

* WHEN...For the Wind Advisory, until 4 AM EST Wednesday. For the 
  Cold Weather Advisory, until 10 AM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  cold wind chills as low as 10 below zero could result in 
  hypothermia if precautions are not taken. Frostbite and 
  hypothermia will occur if unprotected skin is exposed to these 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

&&

$$

VAZ007-009>014-018>020-022>024-WVZ042>044-507-151200-
/O.CON.KRNK.CW.Y.0006.250115T0500Z-250115T1500Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-
Monroe-Eastern Greenbrier-
Including the cities of White Sulphur Springs, Lewisburg, Marion,
Salem, New Castle, Union, Buena Vista, Flat Top, Bland, Radford,
Pulaski, Fincastle, Lexington, Hinton, Covington, Roanoke,
Pearisburg, Hot Springs, Hix, Alderson, Wytheville, Tazewell,
Clifton Forge, Blacksburg, and Bluefield
1011 PM EST Tue Jan 14 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST 
WEDNESDAY...

* WHAT...Very cold wind chills as low as 9 below expected.

* WHERE...Portions of southwest and west central Virginia and 
  southeast West Virginia.

* WHEN...Until 10 AM EST Wednesday.

* IMPACTS...The cold wind chills as low as 10 below zero could 
  result in hypothermia if precautions are not taken. Frostbite and 
  hypothermia will occur if unprotected skin is exposed to these 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

&&

$$

SH
589 
WWUS71 KRNK 150900
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
400 AM EST Wed Jan 15 2025

NCZ001-002-018-VAZ015>017-151500-
/O.EXP.KRNK.WI.Y.0003.000000T0000Z-250115T0900Z/
/O.CON.KRNK.CW.Y.0006.000000T0000Z-250115T1500Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of Whitetop, Galax, Floyd, West Jefferson,
Troutdale, Boone, Volney, Independence, and Sparta
400 AM EST Wed Jan 15 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS 
MORNING...
...WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

* WHAT...Very cold wind chills as low as 9 below.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, and Grayson Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...The cold wind chills as low as 10 below zero could 
  result in hypothermia if precautions are not taken. Frostbite and 
  hypothermia will occur if unprotected skin is exposed to these 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

&&

$$

WVZ508-151500-
/O.CON.KRNK.EC.W.0001.000000T0000Z-250115T1500Z/
Western Greenbrier-
Including the cities of Quinwood, Rainelle, and Duo
400 AM EST Wed Jan 15 2025

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS 
MORNING...

* WHAT...Dangerously cold wind chills as low as 17 below.

* WHERE...Western Greenbrier County.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...The cold wind chills as low as 15 below zero could 
  result in hypothermia or frostbite if precautions are not taken. 
  Frostbite and hypothermia will occur if unprotected skin is 
  exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

VAZ007-009>014-018>020-022>024-WVZ042>044-507-151500-
/O.CON.KRNK.CW.Y.0006.000000T0000Z-250115T1500Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-
Monroe-Eastern Greenbrier-
Including the cities of Lexington, Hinton, Roanoke, Marion,
Salem, Lewisburg, Tazewell, Radford, Covington, Alderson, Clifton
Forge, New Castle, Pulaski, Bland, Wytheville, Fincastle, White
Sulphur Springs, Hix, Pearisburg, Buena Vista, Bluefield, Union,
Hot Springs, Blacksburg, and Flat Top
400 AM EST Wed Jan 15 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS 
MORNING...

* WHAT...Very cold wind chills as low as 9 below.

* WHERE...Portions of southwest and west central Virginia and 
  southeast West Virginia.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...The cold wind chills as low as 10 below zero could 
  result in hypothermia if precautions are not taken. Frostbite and 
  hypothermia will occur if unprotected skin is exposed to these 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

&&

$$

AMS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 14, 2:01 PM EST, 7 minutes earlier.

Area forecast discussion, Jan 14, 2:01 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
201 PM EST Tue Jan 14 2025

.SYNOPSIS...
Cold front pushes across the mid Atlantic region tonight,
leading in another burst of gusty wind, cold temperatures, and
low wind chills. High pressure with temperatures 10 to 20
degrees below normal builds in for Wednesday. A more organized
storms system with widespread precipitation arrives at the end
of the week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 130 PM EST Tuesday...

Key messages:

   - Cold Weather Advisories and Extreme Cold Warning issued
     for tonight

   - Another push of colder air and wind tonight

Front pushes southeast across the area this afternoon/evening. A
surge of winds will accompany the front as low level jet of
35-45kts arrives, mainly in the 6pm-1am time frame. This surge
of cold air despite limited pressure rises could reach advisory
levels in the NC mountains/Grayson Highlands and up the Blue
Ridge to Poor Mountain, per model soundings. Enough coverage to
err on side of caution, so will have a wind advisory for this
evening into early overnight for these locations.

As for the snow showers, models are mainly keeping the better
parameters for snow showers across the eastern panhandle of WV,
but should see a least an inch or so over western Greenbrier
with a dusting as far south as Beech Mountain, NC, and flurries
as far east as the NRV.

This is a quick hitter, so snow will be short lived and gone
before dawn. Plus the flow seems to be more westerly such that
the lakes don't get involved this far south.

No changes to the cold weather headlines. Lows tonight will
range from the mid to upper teens east, to upper single digits
to around 10 west. Wind chills as low as 5 to 15 below over the
mountains, to single digits above zero to lower teens east as
winds east late tonight weaken.

Dry high pressure Wednesday with clearing skies mountains and
sunny skies elsewhere.

Will be staying close a LAV/NBM blend of guidance for highs today
and lows tonight. West to northwest winds of around 10 mph with
gusts 15-20 mph can be expected making Wednesday 10-20 degrees
below normal, with mid 30s east to 20s west.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 230 AM EST Monday...

Key Messages:

1) A warming trend by this weekend.

2) Upslope precipitation possible with Thursday cold front.

3) Widespread precipitation possible towards the weekend.

Another cold front is expected to pass through the region
Thursday, bringing a chance of upslope wintry precipitation for
the western mountainous counties (again). Winds will start calm
until the front moves through and pick up considerably with the
aid of a messy low level jet. While the 850mb jet will have
winds of 40-50 mph, winds towards the surface will be between
10-15 mph with gusts between 15-30 mph.

Conditions will continue to be considerably cold in the early
morning hours Thursday. Thursday will still be cold but warmer
than Wednesday. Thursday morning wind chills are likely to be
in the lower teens and single digits along and west of the Blue
Ridge and lower to upper teens east of the Blue Ridge.

A surface high pressure system following the cold front will move
eastward across the region and into the Atlantic. This will make
winds southerly and start a warming/moistening trend into the
weekend. High temperatures are currently projected to be well above
freezing in the 30s and 40s by Thursday afternoon. Dew points also
recover into the 20s and 30s as the weekend front approaches. The
cold front brings an opportunity for widespread precipitation, but
this will be monitored in the coming days for any significant
impacts.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 315 AM EST Tuesday...

1. Weekend system will bring precip, low confidence on type of
precip

2. Cold air returns to start next week

Low pressure moving out of the southern plains will track
through the Carolinas on Saturday. Temperatures for this system
will be coldest on Saturday morning, though some southerly flow
in the mid-levels will work to warm temperatures. Model
soundings depict a temperature profile that snugly keeps along
the 0C isotherm, and struggles to form a warm nose, even in the
higher elevations. This would tend to suggest precip falling as
either rain, snow or sleet. Given how far out this forecast is,
to simplify the communication, have kept precip as either rain
or snow west of the mountains. As temperatures rise during the
morning Saturday, it should turn over to all rain.

On Sunday after the system has passed, we will get some
lingering upslope and CAA, bringing more snow to the mountains.
Return moisture flow off the Atlantic due to the low pressure
hitting the ocean could provide some snow for the eastern half
of the CWA later Sunday and into Monday, but this is low
confidence.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 1234 PM EST Tuesday...

Will have VFR conditions this afternoon with occasional west
winds gusting to 20kts in the mountains, and 15-18kts in the
Piedmont.

Front moves across this evening with MVFR cigs and snow showers
with potential for MVFR/IFR vsbys at BLF, maybe LWB. Cigs will
develop as far east as BCB but should stay above 3000ft.

A strong low level jet surges in this evening, so another uptick
in winds from the west-northwest to occur possibly exceeding
30kts in the mountains.

This is a quick moving system and limited moisture so not
expecting snow showers to linger past midnight/05z in the
mountains, and stratocu should scatter out in the 12-18z time
frame, while winds subside.

AVIATION OUTLOOK...

Widespread VFR is expected for Wednesday afternoon. Another
front and mountain MVFR ceilings are expected for Thursday.
Gusty winds will continue.

A larger low pressure system is expected to bring widespread
precipitation and poor flying conditions this weekend.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Cold Weather Advisory from midnight tonight to 10 AM EST
     Wednesday for VAZ007-009>020-022>024.
NC...Cold Weather Advisory from midnight tonight to 10 AM EST
     Wednesday for NCZ001-002-018.
WV...Cold Weather Advisory from midnight tonight to 10 AM EST
     Wednesday for WVZ042>044-507.
     Extreme Cold Warning from 10 PM this evening to 10 AM EST
     Wednesday for WVZ508.

&&

SYNOPSIS...AMS/WP
NEAR TERM...WP
SHORT TERM...CG
LONG TERM...VFJ
AVIATION...AMS/WP
Hazardous weather outlook, Jan 14, 7:23 AM EST, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
723 AM EST Tue Jan 14 2025

WVZ508-151230-
Western Greenbrier-
723 AM EST Tue Jan 14 2025

...COLD WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...EXTREME COLD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST WEDNESDAY...

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Cold Weather Advisory.
   Extreme Cold Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-009>011-015-151230-
Tazewell-Smyth-Bland-Giles-Grayson-
723 AM EST Tue Jan 14 2025

...COLD WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST WEDNESDAY...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Cold Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Cold Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ012>014-016>020-022>024-WVZ042>044-507-151230-
Ashe-Alleghany NC-Watauga-Wythe-Pulaski-Montgomery-Carroll-Floyd-
Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-
Monroe-Eastern Greenbrier-
723 AM EST Tue Jan 14 2025

...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST WEDNESDAY...

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Cold Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Cold Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-151230-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
723 AM EST Tue Jan 14 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Wind chills as low as 5 to 15 above zero can be expected late
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:20 AM ESTCold Weather AdvisoryRNKAlleghany, Bath, Bland, Botetourt, Carroll, Craig and 17 more31 hr

Nearby

Wind Advisories in Virginia, 2025Wind Advisories in North Carolina, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.